Alert archive / Oklahoma / Flash Flood Warnings in 2017

Flash Flood Warning 93, NWS Norman, OK

August 25, 2017Greer County, Harmon County, Oklahoma

NWS Norman, OK issued this flash flood warning at Aug 25, 2017, 6:27 AM CDT for Greer County, Harmon County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2017, 6:27 AM CDT (11:27 UTC)
Expired
Aug 25, 2017, 9:30 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Greer County, OK, Harmon County, OK

The radar

The Altus AFB radar (KFDR), 89 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2017-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2017-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1484 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

872 
WGUS54 KOUN 251127
FFWOUN
OKC055-057-251430-
/O.NEW.KOUN.FF.W.0093.170825T1127Z-170825T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
627 AM CDT FRI AUG 25 2017

The National Weather Service in Norman has issued a

* Flash Flood Warning for...
  Western Greer County in southwestern Oklahoma...
  Northeastern Harmon County in southwestern Oklahoma...

* Until 930 AM CDT
  
* At 625 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across northeastern Harmon and western Greer County. 
  Radar estimates two to three inches of rain has fallen in some 
  locations south and east of Vinson northeast into western Greer 
  County. Flash flooding is occurring or is imminent.

* Flash flooding will remain over mainly rural areas of western Greer
  and northeastern Harmon Counties.

LAT...LON 3473 9980 3476 9986 3486 9990 3503 9969
      3503 9955 3484 9961

$$

..speg.
1 follow-up statement
174 
WGUS74 KOUN 251241
FFSOUN

Flash Flood Statement
National Weather Service Norman OK
741 AM CDT FRI AUG 25 2017

OKC055-057-251430-
/O.CON.KOUN.FF.W.0093.000000T0000Z-170825T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greer OK-Harmon OK-
741 AM CDT FRI AUG 25 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
WESTERN GREER AND NORTHEASTERN HARMON COUNTIES...

At 738 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain are moving into areas that have already received an estimated 2 
to 5 inches of rain this morning. An additional 1 to 3 inches of 
rain is likely which will create more flash flooding in the areas 
south and east of Vinson into western Greer County.

LAT...LON 3473 9980 3476 9986 3486 9990 3503 9969
      3503 9955 3484 9961

$$

..speg.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 5:44 AM CDT, 43 minutes earlier.

Area forecast discussion, Aug 25, 5:44 AM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Norman OK
544 AM CDT Fri Aug 25 2017

.DISCUSSION...

&&

.AVIATION...
MVFR ceilings are expected over much of southwest and central
Oklahoma today with an area of rain and thunderstorms drifting
slowly north and northeast from southwest Oklahoma. Winds will
remain light southeast. Ceilings are expected to lift above MVFR
later in the afternoon or evening.

&&

.PREV DISCUSSION... /issued 329 AM CDT Fri Aug 25 2017/

DISCUSSION...
Scattered showers and thunderstorms are expected to persist
through the day, and especially the morning, over southwest and
into central Oklahoma. The very moist upslope flow is expected to
continue into the evening before weaker south winds and slightly
upper ridging take over. The very humid atmosphere persist through
Sunday when a front is expected to drift into Oklahoma overnight
and into Monday morning. Enhanced rain chances come then,
particularly over northern Oklahoma. The lingering front will
provide a focus during the day Monday over central and southern
Oklahoma. Modestly drier air will follow Tuesday with a continued
weak flow between the tropical system to the south, the upper
ridge to the west, and the westerlies to the north and east. By
mid-week, a chance for rain moves northward into southeast
Oklahoma with the exiting tropical system over eastern Texas,
although this will need to be watched for possible further
influence if the track of the low is farther north.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  82  67  86  68 /  40  20  20   0
Hobart OK         80  68  86  67 /  60  40  30  10
Wichita Falls TX  83  70  88  69 /  60  30  20  10
Gage OK           80  66  86  65 /  30  20  10   0
Ponca City OK     84  65  87  67 /   0  10  10   0
Durant OK         84  70  86  69 /  30  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

26/09/09
Hazardous weather outlook, Aug 24, 10:50 PM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook...updated
National Weather Service Norman OK
1050 PM CDT Thu Aug 24 2017

OKZ004>048-050>052-TXZ083>090-251030-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1050 PM CDT Thu Aug 24 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
Scattered showers and thundstorms are expected to develop
overnight across southwest Oklahoma and western north Texas. No
oganized severe weather is expected, although some localized
flooding may occur.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Thunderstorm chances will increase Friday over western north
Texas and portions of southwestern Oklahoma. A few strong storms
could produce small hail and gusty winds. Localized heavy rainfall
will also be possible.

At least low chances of thunderstorms will continue Saturday for
most of Oklahoma and Texas. Thunderstorm chances will continue
Sunday, mainly along and north of Interstate 40. Organized severe
weather is not expected but localized heavy rainfall and gusty
winds will remain possible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 4:01 AM CDTAreal Flood AdvisoryOUNGreer, Kiowa119 min
Aug 25, 4:07 AM CDTAreal Flood AdvisoryOUNKiowa, Washita3 hr
Aug 25, 4:23 AM CDTFlash Flood WarningOUNGreer6 hr
Aug 25, 5:00 AM CDTFlash Flood WarningOUNKiowa, Washita3 hr
Aug 25, 5:07 AM CDTAreal Flood AdvisoryOUNKiowa113 min
Aug 25, 6:03 AM CDTAreal Flood AdvisoryOUNRoger Mills3 hr
Aug 25, 6:46 AM CDTAreal Flood AdvisoryOUNEllis, Roger Mills3 hr
Aug 25, 7:22 AM CDTFlash Flood WarningOUNBeckham, Greer, Kiowa, Washita3 hr
Aug 25, 7:48 AM CDTAreal Flood AdvisoryOUNComanche, Cotton117 min
Aug 25, 8:49 AM CDTFlash Flood WarningOUNOklahoma3 hr
Aug 25, 8:59 AM CDTFlash Flood WarningOUNGreer, Harmon, Jackson4 hr
Aug 25, 9:12 AM CDTFlash Flood WarningOUNCaddo, Comanche, Kiowa4 hr
Aug 25, 9:45 AM CDTFlash Flood WarningOUNBeckham, Greer, Jackson, Kiowa, Washita4 hr
Aug 25, 9:48 AM CDTAreal Flood AdvisoryOUNCaddo117 min
Aug 25, 11:26 AM CDTAreal Flood AdvisoryOUNComanche3 hr
Aug 25, 11:45 AM CDTAreal Flood WarningOUNCanadian, Oklahoma4 hr
Aug 25, 12:32 PM CDTFlash Flood WarningOUNCanadian, Oklahoma3 hr
Aug 25, 1:02 PM CDTAreal Flood WarningOUNBeckham, Caddo, Comanche, Cotton, Custer, Greer and 4 more12 hr
Aug 25, 1:11 PM CDTAreal Flood AdvisoryOUNLogan, Oklahoma3 hr
Aug 25, 1:39 PM CDTAreal Flood AdvisoryOUNTillman3 hr
Aug 25, 3:45 PM CDTAreal Flood WarningOUNCanadian, Oklahoma4 hr
Aug 25, 5:12 PM CDTRiver Flood WarningOUNGreer, Jackson10 hr

Nearby

Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.